Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 24, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 30, 2015, 7:27 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 7:27 PM MST (02:27 UTC)
- Expired
- Jun 30, 2015, 8:30 PM MST
- In force
- 63 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 52 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:43 PM MST | TSTM WND DMG | Sahuarita, AZ | POWER OUT TO NEARLY 1000 HOMES EAST OF I-19 |
| Jun 30, 8:00 PM MST | TSTM WND DMG | 1 E Sahuarita, AZ | LARGE TREE DOWN IN MOBILE HOME PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 2.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2476 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
417
WUUS55 KTWC 010227
SVRTWC
AZC019-023-010330-
/O.NEW.KTWC.SV.W.0024.150701T0227Z-150701T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
727 PM MST TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA...
CENTRAL SANTA CRUZ COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 830 PM MST
* AT 727 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GREEN VALLEY...AND MOVING
WEST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NOGALES...GREEN VALLEY...SAHUARITA...KITT PEAK...RIO RICO
NORTHEAST...RIO RICO SOUTHEAST...RIO RICO NORTHWEST...RIO RICO
SOUTHWEST...TUMACACORI-CARMEN...THREE POINTS...EAST SAHUARITA...
SUMMIT...TUBAC...PATAGONIA...PATAGONIA LAKE...PAN TAK...SAN
ISIDRO...TUMACACORI...SASABE AND JUNCTION OF HIGHWAY 286 AND
ARIVACA ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3208 11080 3135 11075 3134 11107 3154 11170
3210 11180
TIME...MOT...LOC 0227Z 078DEG 26KT 3190 11105
$$
MOLLEREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 PM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST TUE JUN 30 2015 .SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO EARLY NEXT WEEK. SOME STORMS LATER TODAY AND THIS EVENING WILL GENERATE STRONG WINDS...HAIL AND HEAVY RAIN. DAYTIME TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS INTO THIS HOLIDAY WEEKEND. && .DISCUSSION...STRONG EASTERLY FLOW WITH INVERTED IMPULSE WRAPPING IN FROM WEST TEXAS KEYING ANOTHER SOLID CHANCE OF STORMS OVER THE NEXT 12 HOURS. 18Z SOUNDING REVEALED A RAPIDLY RECOVERING ATMOSPHERE FROM THE OVERNIGHT CONVECTION. PRECIPITABLE WATER DOWN TO 1.3 INCHES WITH A QUICK REWORK OF CONDITIONS BELOW H5. AS EXPECTED WE'VE HAD SOME CONVECTIVE INHIBITION TO OVERCOME...JUST ENOUGH TO DELAY ONSET OF CONVECTION AN EXTRA HOUR OR TWO. MODIFYING THE SOUNDING WE'RE GETTING 1500 J/KG MUCAPE WITH CONTINUED ELEVATED EASTERLY FLOW ABOVE 750MB AND SOLID SHEAR FOR OUR AREA. OUTFLOWS FROM INITIAL MOUNTAIN DEVELOPMENT SHOULD END UP WITH A FAVORABLE ATMOSPHERE FOR VALLEY DEVELOPMENT BY LATE AFTERNOON. WET MICROBURST AND ORGANIZED OUTFLOW CONCERNS WITH ISOLATED SEVERE WIND...HAIL...RELATIVELY BRIEF BUT VERY HEAVY RAIN FROM 22Z TO 06Z. SPC MESOSCALE DISCUSSION 1251 WITH WATCH PROBABILITY AT 40 PERCENT. AFTER ANOTHER ROUND OF DEEP PROPAGATION INTO WESTERN DESERTS OVERNIGHT...THE ORIENTATION OF LARGE SCALE FLOW STILL FAVORS SOLID CONVECTION. HOWEVER THE WAKE OF THE EASTERLY IMPULSE SHOULD LEAVE EASTERN AREAS...SUCH AS COCHISE COUNTY...UNDER SOME MID LEVEL SUBSIDENCE WEDNESDAY. FRIDAY THROUGH THE WEEKEND WILL SEE THE REORIENTATION OF THE RIDGE AXIS FROM CHIHUAHUA THROUGH EASTERN BORDER AREAS AND THEN INTO UTAH. A LONG SOUTHERLY FETCH INSTEAD OF EASTERLY. THESE PATTERNS TEND TO EMPHASIZE HEAVIER RAINFALL AS WELL AS MORE WIDESPREAD CONVECTIVE ORGANIZATION IMMEDIATELY UPSTREAM IN SONORA. A BUSY BUMPY MONSOON. && .AVIATION...VALID THRU 02/00Z. SCT TSRA/SHRA REDEVELOPING THIS AFTERNOON INTO EVENING HOURS. BRIEF WIND GUSTS OF 4O-50 KTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. CLOUD DECKS WILL GENERALLY BE AT OR ABOVE 10K FT AGL AND SURFACE WIND WILL BE LESS THAN 12 KTS OUTSIDE OF ANY TSRA...WITH BRIEF MVFR CONDITIONS DIRECTLY ASSOCIATED WITH STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST ARIZONA ONCE AGAIN TODAY. ADEQUATE MOISTURE AND A FAVORABLE FLOW PATTERN WILL CONTINUE TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO THE UPCOMING HOLIDAY WEEKEND WITH TEMPERATURES WITHIN A FEW DEGREES OF NORMAL. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/LADER
In the hours before
Local storm report, Jun 30, 6:35 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
635 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 1 E SIERRA VISTA 31.55N 110.27W
06/30/2015 E0.75 INCH COCHISE AZ PUBLIC
0525 PM HAIL 4 NW TUCSON 32.28N 110.99W
06/30/2015 M0.88 INCH PIMA AZ TRAINED SPOTTER
NICKLE SIZE HAIL FALLING WITH HEAVY RAIN. WINDS 20-30
MPH.
0529 PM HAIL 4 NW TUCSON 32.28N 110.99W
06/30/2015 M1.00 INCH PIMA AZ TRAINED SPOTTER
QUARTER SIZE HAIL WITH HAIL COVERING THE GROUND.
0530 PM TSTM WND DMG SANTA ROSA 32.32N 112.04W
06/30/2015 PIMA AZ TRAINED SPOTTER
SPOTTER REPORTS FEW TREE BRANCHES DOWN 1 FT DIAMETER
0530 PM HAIL 6 WNW TUCSON 32.27N 111.03W
06/30/2015 E0.75 INCH PIMA AZ TRAINED SPOTTER
0533 PM HAIL 1 NNW SIERRA VISTA 31.57N 110.30W
06/30/2015 M0.88 INCH COCHISE AZ TRAINED SPOTTER
NICKEL SIZE HAIL
0535 PM HAIL SIERRA VISTA 31.55N 110.30W
06/30/2015 M0.75 INCH COCHISE AZ TRAINED SPOTTER
DIME SIZED HAIL. ALMOST AN INCH OF RAIN. STREETS
FLOODED.
0545 PM TSTM WND DMG SIERRA VISTA 31.55N 110.29W
06/30/2015 COCHISE AZ TRAINED SPOTTER
TREE DOWN IN ROAD IN SIERRA VISTA...FRY BLVD AND EL
CAMINO REAL.
&&
EVENT NUMBER TWC1500027
EVENT NUMBER TWC1500028
EVENT NUMBER TWC1500029
EVENT NUMBER TWC1500030
EVENT NUMBER TWC1500031
EVENT NUMBER TWC1500032
EVENT NUMBER TWC1500033
EVENT NUMBER TWC1500034
CERNIGLIALocal storm report, Jun 30, 6:59 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
659 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 1 N RIO RICO 31.49N 110.97W
06/30/2015 M1.00 INCH SANTA CRUZ AZ TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL. E WIND 29 GUSTING 43 MPH.
&&
EVENT NUMBER TWC1500034
CERNIGLIALocal storm report, Jun 30, 7:10 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
710 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL CORONA DE TUCSON 31.95N 110.77W
06/30/2015 M1.75 INCH PIMA AZ TRAINED SPOTTER
SPOTTER REPORTS GOLF BALL SIZED HAIL
&&
EVENT NUMBER TWC1500035
RHLocal storm report, Jun 30, 7:13 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
713 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL CORONA DE TUCSON 31.95N 110.77W
06/30/2015 M1.75 INCH PIMA AZ TRAINED SPOTTER
SPOTTER REPORTS GOLF BALL SIZED HAIL... SAHUARITA RD
JUST EAST OF HOUGHTIN
&&
CORRECTED REMARKS
EVENT NUMBER TWC1500035
RHLocal storm report, Jun 30, 7:23 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
723 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL HUACHUCA CITY 31.63N 110.34W
06/30/2015 M0.88 INCH COCHISE AZ PUBLIC
NICKEL SIZE HAIL WITH WIND GUST TO 30 MPH.
&&
EVENT NUMBER TWC1500036
CERNIGLIALocal storm report, Jun 30, 7:27 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
727 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 WSW CORONA DE TUCSON 31.94N 110.78W
06/30/2015 M0.75 INCH PIMA AZ TRAINED SPOTTER
PENNY SIZED HAIL
&&
EVENT NUMBER TWC1500037
CERNIGLIAThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:01 PM MST | Special Weather Statement | TWC | 44 min | |
| Jun 30, 5:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jun 30, 5:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Jun 30, 5:54 PM MST | Severe Thunderstorm Warning | TWC | Pima | 20 min |
| Jun 30, 6:02 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jun 30, 6:05 PM MST | Special Weather Statement | TWC | Santa Cruz | 25 min |
| Jun 30, 6:17 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Jun 30, 6:47 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 43 min |
| Jun 30, 6:51 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jun 30, 7:01 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 44 min |
| Jun 30, 7:09 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 36 min |
| Jun 30, 7:34 PM MST | Tornado Warning | TWC | Cochise | 11 min |
| Jun 30, 7:49 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 26 min |
| Jun 30, 7:55 PM MST | Special Weather Statement | TWC | Pima | 35 min |
| Jun 30, 8:21 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 54 min |
| Jun 30, 8:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 43 min |
| Jun 30, 8:44 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jun 30, 9:06 PM MST | Special Weather Statement | TWC | 39 min | |
| Jun 30, 9:10 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 35 min |
| Jun 30, 9:49 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 56 min |
| Jun 30, 10:44 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 46 min |
| Jun 30, 11:31 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jun 30, 11:36 PM MST | Special Weather Statement | TWC | Pima, Santa Cruz | 39 min |
| Jul 1, 2:44 AM MST | Special Weather Statement | TWC | 31 min | |
| Jul 1, 12:43 PM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Jul 1, 1:13 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 32 min |
| Jul 1, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Jul 1, 2:41 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 1, 2:43 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 1, 2:56 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jul 1, 3:28 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 1, 3:30 PM MST | Special Weather Statement | TWC | 45 min | |
| Jul 1, 4:27 PM MST | Areal Flood Advisory | TWC | Pima | 108 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.